MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC161400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6), 2009, the patient was treated for an aortic abdominal aneurysm.Six excluder devices were implanted, and the patient tolerated the procedure.On (b)(6), 2021, the patient was treated emergently for a ruptured aneurysm.It was determined that a type iii endoleak had occurred between two components, allowing the aneurysm to expand and rupture.A gore® excluder® aaa endoprosthesis was place in the gap between the two separated devices.After successfully placing the device, as the delivery catheter was being removed, the olive tip separated from the catheter.The physician was able to retrieve the olive, and the patient tolerated the procedure.The delivery catheter will be returned for evaluation.
 
Additional Manufacturer Narrative
H6: code 213 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications; h6: code 10 - actual device returned for evaluation after original medwatch submitted h6: code 4315 - cause could not be determined following evaluation of returned device ¿ the device evaluation showed the following: o the device was returned with the endoprosthesis deployed off the catheter.O the leading olive had pulled off the delivery catheter.O damage to the pebax coating was seen on the leading end of the delivery catheter guide wire lumen where the leading olive had pulled off.The damage seen on the leading end of the catheter suggests the leading olive had gone through the process to bond the leading olive to the delivery catheter.O the trailing end of leading olive was inspected for damage that could indicate the olive caught on something during catheter removal.No damage was noted.¿ based on the findings from this evaluation, the physician¿s observation that the leading olive became separated from the catheter was confirmed.¿ the excluder instructions for use (ifu) clearly states: o do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential patient harms.¿ the cause for the separated leading olive could not be determined with the currently available information.
 
Additional Manufacturer Narrative
G1: revised manufacturing site.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11638161
Report Number2953161-2021-01057
Device Sequence Number3547157
Product Code MIH
UDI-Device Identifier00733132618729
UDI-Public00733132618729
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPLC161400
Device Catalogue NumberPLC161400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer03/17/2021
03/17/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/17/2021
06/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR